Alert archive / Arizona / Freeze Warnings in 2007
Freeze Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Jan 15, 2007, 2:38 PM MST. It took effect at Jan 16, 2007, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 2:38 PM MST (21:38 UTC)
- In effect from
- Jan 16, 2007, 12:00 AM MST
- Expired
- Jan 16, 2007, 9:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 152138 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST MON JAN 15 2007 AZZ029-031>033-160500- /O.NEW.KTWC.FZ.W.0003.070116T0700Z-070116T1600Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 238 PM MST MON JAN 15 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST TUESDAY. A VERY DRY AND COLD AIRMASS IN PLACE ACROSS SOUTHEAST ARIZONA... IN COMBINATION WITH CLEAR SKIES WILL RESULT IN ANOTHER NIGHT OF A WIDESPREAD HARD FREEZE. ALTHOUGH WINDS SHOULD STAY LIGHT IN MOST LOCATIONS TONIGHT...A FEW ISOLATED LOCATIONS THAT EXPERIENCE AN EAST WIND 5 TO 10 MPH LATE TONIGHT WILL LIKELY STAY A FEW DEGREES WARMER...AND MAY NOT FREEZE. A HARD FREEZE WARNING MEANS THAT WIDESPREAD LOW TEMPERATURES OF 28 DEGREES OR LESS ARE EXPECTED...ALONG WITH AN EXTENDED PERIOD OF SUB-FREEZING TEMPERATURES. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS FREEZE. $$
1 follow-up statement
000 WWUS75 KTWC 161611 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 911 AM MST TUE JAN 16 2007 AZZ029-031>033-161715- /O.EXP.KTWC.FZ.W.0003.000000T0000Z-070116T1600Z/ SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 911 AM MST TUE JAN 16 2007 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Jan 15, 2:21 PM MST, 17 minutes earlier.
Area forecast discussion, Jan 15, 2:21 PM MST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 221 PM MST MON JAN 15 2007 .SYNOPSIS...COLD AIR CONTINUES TO RESIDE ACROSS SOUTHEAST ARIZONA WITH ANOTHER MORNING OF VERY COLD TEMPERATURES EXPECTED TUESDAY MORNING. OTHERWISE...DRY WEATHER WILL PREVAIL THROUGH THE MIDDLE OF THE WEEK...ALONG WITH COLD NIGHTTIME TEMPERATURES AS A TROUGH OF LOW PRESSURE REMAINS OVER THE AREA. A LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST WILL BRING A VALLEY RAIN AND MOUNTAIN SNOW SHOWERS THURSDAY NIGHT INTO THE WEEKEND. && .DISCUSSION...A VERY COLD AND DRY AIRMASS STILL IN PLACE ACROSS THE CWA AS SEVERAL LOCATIONS...INCLUDING THE OLD PUEBLO HAVE SET NEW RECORD LOWS THIS MORNING. PLEASE LOOK AT THE CLIMATE SECTION BELOW FOR LOCATIONS THAT HAVE EITHER SET OR TIED RECORD LOW TEMPS. OTHERWISE...WE SHOULD SEE ANOTHER HARD FREEZE TONIGHT ACROSS SE AZ INCLUDING SE PINAL AND PIMA COUNTIES. A SURFACE HIGH TRACKING SE DOWN ALONG THE SOUTHERN ROCKIES TONIGHT AND TUESDAY WILL INCREASE SURFACE PRESSURE GRADIENTS LATE TONIGHT. CURRENT THINKING IS THAT WINDS WILL DECOUPLE TONIGHT ENOUGH TO LIMIT THE WINDS FROM WREAKING HAVOC ON THE LOW TEMPS TONIGHT THEN INCREASE FROM THE EAST/SOUTHEAST DURING THE DAY ON TUESDAY. IN ANY EVENT...WILL GO WITH ANOTHER HARD FREEZE WARNING AGAIN TONIGHT FROM MIDNIGHT UNTIL 9 AM MST TUESDAY MORNING. A DISTURBANCE IN THE GULF OF ALASKA WILL MOVE SOUTH ALONG THE WEST COAST THE NEXT COUPLE OF DAYS...CLOSING ITSELF OFF AND SITUATING ITSELF AS A CUTOFF LOW JUST OFF THE SOUTHERN COAST OF CALIFORNIA ON THURSDAY. IT APPEARS THAT THE 12Z GFS IS NOW MORE IN LINE WITH THE CANADIAN...ECMWF AND UKMET THAN WITH ITS 06Z RUN WITH EXTENT TO HOW FAR WEST OFF THE SOUTHERN CALIFORNIA COAST THIS LOW SETS-UP. IN ANY EVENT...THIS SHOULD DRAW IN SOME SUBTROPICAL MOISTURE ON THE SERN PERIPHERY OF THE LOW INTO SE AZ BEGINNING THURSDAY NIGHT. I WILL EXPAND CHANCES AND AREAL EXTENT OF SHOWERS BEGINNING THURSDAY NIGHT AND EXTEND THEM INTO THE WEEKEND. THE PROBLEM WITH CUTOFF LOWS IS THAT THEY TEND TO HAVE A MIND OF THEIR OWN...AND MAY DELAY THE ONSET OF PCPN TO OUR NECK OF THE WOODS DEPENDING ON WHERE THEY DECIDE TO POSITION THEMSELVES AND WHEN THEY DECIDE THEY WANT TO EJECT. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE...SEVERAL RECORD LOW AND RECORD LOW MAXIMUM TEMPERATURES WERE SET OR TIED FOR JANUARY 15TH.. SITE TEMPERATURE TODAY PREVIOUS RECORD AND YEAR TUCSON INTL AIRPORT 20 (NEW) 23 IN 1964 BISBEE-DOUGLAS AIRPORT 9 (NEW) 16 IN 1962 SIERRA VISTA 18 (NEW) 21 IN 1937 ORGAN PIPE 27 (TIED) 27 IN 1989 && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WWW.WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.